| Model Number |
400SMTXSFT0203 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils).During the procedure, a smart coil was stuck, and would not advance at all within its introducer sheath, therefore, it was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pull wire was within its initial position within the pusher assembly distal detachment tip (ddt).Conclusions: evaluation of the returned smart coil pusher assembly revealed that the device was advanced through its introducer sheath, and the embolization coil was detached and not returned for evaluation; therefore, based on the returned condition, the reported complaint could not be confirmed.Further evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly and the pull wire was in its initial position within the pusher assembly ddt.If the smart coil is forcefully retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire, and the embolization coil may detach.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.